It is currently Tue Aug 22, 2017 6:56 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 9 posts ] 
Author Message
 Post subject: Ready for support
PostPosted: Thu Mar 05, 2015 7:21 pm 
Offline
New Poster
New Poster

Joined: Thu Mar 05, 2015 7:16 pm
Posts: 2
I have been posting on quite a few boards but all I hear is why are you following the directions of your doctor. Well simply said, here in this state- I have to or there will be no suboxone which saved my life. I started on it in 2013, I'm tapering off now. Here is my story: I really feel that at this point in my taper, I need some help. I am at .5 every other day now. My first skipping day was 2/24. This is the first time I have had any issues with the decrease in dose. I started tapering from 6mg around July? I think. Basically a mg a month, until 1mg then it got slower. In any case- my body is not adjusting this time! Is it mental? I don't feel awful by any means, I know the whole song and dance of regular opiate withdrawal. I ordered a treadmill that should be here tomorrow. Will that make a difference if I start hitting that hard? I'm quickly growing tired of the symptoms on the days I don't dose. I'm asking for some positive thoughts as I am under a very strict taper program so I can't really adjust what I'm taking. However- I want to push through this. I want my life back before that first pain pill.


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Thu Mar 05, 2015 7:45 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Is your next step to stop taking Bup altogeter? If so, 0.5mg is a bit high to drop from. If not, dosing every 48 hours is not a smart move at all in my opinion. In fact if anything people often need twice per day dosing at these low levels. You are doing the exact opposite. Now if you will stop after this dose then it's more common to start skipping days. If not I will nearly guarentee you will feel much better taking 0.25mg ever day rather than twice that amount every other. If it were me I'd be taking 0.125 ever 12 hours!


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Fri Mar 06, 2015 12:13 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
Agreed... two things to remember. First, as you taper, there is no drop in opioid effect until you get to about 2 mg per day or less. So it makes perfect sense to have an easy taper experience, and then suddenly hit a wall. That is all a function of the ceiling effect.

Second, when you get to those lower doses, the effective half life of buprenorphine decreases dramatically (again, because of the loss of the ceiling effect). So it makes sense to shorten the dosing interval as much as possible, as donh suggested. Of course, it gets hard to divide the dose into small enough fragments, but many people have described cutting the strips into very small fragments in a fairly-consistent manner.


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Ready for support
PostPosted: Sun Mar 08, 2015 4:32 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Hi Val,

I just wondered if you were still reading here. The recommendations you got were right on the money. Is your taper so strict that you wouldn't be able to split your dose in half so that you could take it every day, rather than every other? Unless you are having to dose in front of a nurse or doctor each time I don't see how they would know the difference, either way it shows the same in a UA.

Let us know how you are.

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Mon Mar 09, 2015 9:44 am 
Offline
New Poster
New Poster

Joined: Thu Mar 05, 2015 7:16 pm
Posts: 2
Hi Guys! I am so sorry! I posted then have been just so so busy to reply. I see my doc every two weeks right now. She only provides me with enough strips for 2 weeks, which is 2 strips a visit now. So then every 4 weeks we decrease. Well on 3/25, I will be going to every 2 days. If i do my own thing, I will ultimately only hurt myself in the long run, since they are so strict with writing them to me. HOWEVER on 3/25, when i start every 2 days- i might be able to pull it off then because I will be closer to being on the same page as my doc. Does this make sense? However- I see her 3/11, wednesday. I am going to just be honest with her, tell her i am not stabilizing at this dose.


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Mon Mar 09, 2015 1:35 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Fri Mar 08, 2013 1:02 pm
Posts: 1342
Location: West Tennessee
Just to clarify it a bit for you, we aren't recommending you take more than you are prescribed. Only saying it would be easier to adjust to the dose if you take half of what they recommend every day, instead of double the dose every other day. Bupe in the lower doses just doesn't last in your system very long and it goes against everything we recommend to skip days until the very, very end of your taper. You will feel better on .25mg every day than you do at .5 every other day. Understand what I'm saying?

I know how irritating it is to have to follow a doctors taper schedule, it's definitely not the best way to do it but sometimes we have no choice in the matter. We're just trying to help you work within your constraints but still make the best of the situation.

I would definitely tell the doctor you haven't adjusted to the new dose and see if they will give you another month on the same dosing schedule. It never hurts to ask.

Q

_________________
No one can make you feel inferior without your consent. ~ Eleanor Roosevelt


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Mon Mar 09, 2015 10:25 pm 
Offline
Long Time Member
Long Time Member

Joined: Tue Nov 24, 2009 7:36 pm
Posts: 879
Location: Wisconsin
Val wrote

"Does this make sense?"

No, not in the slightest. At least not to me. How is it you doctor or any doctor could be so strict as to know if you are taking 0.5 mg once every two days, 0.25 mg once every day or 0.125 mg twice every day? How would they know the difference! It all still adds up to 3.5 mg per week no matter how it's taken. The weekly total is the same. Does this make sense to you?

Now I always suggest being honest with your doc. But why would she even care? If she wants you taking a total of 0.5 mg every two days would she not want you doing that in the manner that produces the least withdrawl? Why would she want you to suffer?


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Mon Mar 09, 2015 11:19 pm 
Offline
Average Poster
Average Poster

Joined: Wed Mar 04, 2015 12:27 am
Posts: 12
I was on 2 mg stable.I tapered to .5 mg a day for a week never adjusted.I jumped off subs 19 days ago and I feel great.the wd peaked for me at day 7.day 8 was a lot better I slept 6 hours on my own!!day ten went back to work np.sub wd is scary because of a lot of misinformation.it is not brutal as heroin and especially methadone !! I speak from personal experience wd from all 3.the worst is chills and no sleep.skipping days is not a factor at .5 mg.you can jump now !! I promise you if you make it to day 7 you will be amazed at how easy sub wd actually is.here I am at day 19 and no physical symptoms besides sweaty underarms np there lol.at this point it's mental and that's the easy part for me anyways.you can do this I have faith in you.Also I was on subs 8 years and before that 5 years on h and 2 on methadone.I'm 31 yo 170 lbs male and now free from all opiates.Also I recommend you eat and eat a lot.take vitamins and take Imodium but in moderation.I took Imodium 8 mg on worse days about day 7 and stopped.


Top
 Profile  
 
 Post subject: Re: Ready for support
PostPosted: Thu Mar 12, 2015 1:34 am 
Offline
6 Months or More
6 Months or More

Joined: Tue Dec 02, 2014 12:03 am
Posts: 205
In my opinion the liquid taper method could be quite helpful in this situation, would anyone else agree?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 9 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 3 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group